Georgia, 2015

Flood in Georgia, April 12 to 13, 2015

April 12 to 13, 2015 · NWS JAX · 1 event in 1 county or zone

A warm front lifted north of the Altamaha River basin placing the entire forecast area with the warm sector of an approaching mid level trough. A cluster of nearly stationary heavy rainfall producing storms lingered over Appling and Jeff Davis counties which caused extensive road washouts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A warm front lifted north of the Altamaha River basin placing the entire forecast area with the warm sector of an approaching mid level trough. A cluster of nearly stationary heavy rainfall producing storms lingered over Appling and Jeff Davis counties which caused extensive road washouts. Schools were closed in both counties one day due to poor road conditions after the heavy rainfall. Several roads were closed and impassable for a couple days due to areal flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 12, 3:40 PM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Apr 12, 3:40 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT SUN APR 12 2015

...UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THIS WEEK...

.NEAR TERM /THROUGH MONDAY/...
A WEAK FRONTAL BOUNDARY REMAINS DRAPED ALONG THE FL/GA BORDER.
NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED TSTMS STREAM NORTH
OF THE BOUNDARY ACROSS INTERIOR SE GA AS ANOTHER MID LEVEL
SHORTWAVE RIDES ALONG THE SURFACE BOUNDARY. FURTHER SOUTH
SEABREEZE/SMALL SCALE BOUNDARIES WILL INTERACT WITH THE
NEARBY FRONTAL BOUNDARY THIS AFTN/EARLY EVENING RESULTING IN
NUMEROUS SHOWERS/ISOLATED TSTMS. MOST OF THE ACTIVITY WILL
DIMINISH AFTER SUNSET...WITH DRY CONDITIONS AREA WIDE AFTER
MIDNIGHT. WITH LOW/MID DECK CLOUDS LIKELY PERSISTING...DO NOT
EXPECT ORGANIZED DENSE FOG. ANOTHER WARM MUGGY NIGHT IN STORE
WITH LOWS MAINLY IN THE MID/UPPER 60S.

MONDAY...NO SIGNIFICANT CHANGE IN THE PATTERN...WITH THE FRONTAL
BOUNDARY NUDGING NORTH INTO SE GA. THE FRONT...ALONG WITH
CONTINUED MOIST FLOW AND AFTERNOON SEABREEZE INTERACTIONS WILL
RESULT IN ANOTHER ROUND OF NUMEROUS SHOWERS AND SCATTERED TSTMS.
NO ORGANIZED STRONG/SEVERE TSTMS EXPECTED. HIGHS IN THE LOWER TO
MID 80S WILL PREVAIL.

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
DEEP SOUTHWEST FLOW WILL PREVAIL THROUGH THE SHORT TERM PERIOD...AS
A SHORTWAVE EJECTS NORTHEASTWARD FROM THE DESERT SOUTHWEST INTO THE
PLAINS STATES...WHILE ATLANTIC RIDGING BUILDS WESTWARD ACROSS THE FL
PENINSULA. WEAK LOW PRESSURE WILL MOVE EAST/NORTHEASTWARD THROUGH
THE TENNESSEE VALLEY ON MONDAY NIGHT AND TUESDAY ALONG A STALLED
FRONTAL BOUNDARY. DIURNAL CONVECTION WILL WANE ACROSS NORTHEAST FL
AND COASTAL SOUTHEAST GA ON MONDAY EVENING. WE LEFT WIDELY SCATTERED
POPS IN THE FORECAST GRIDS THROUGH THE NIGHTTIME AND EARLY MORNING
HOURS ON TUESDAY FOR INLAND SOUTHEAST GA...AS CONVECTION MAY LINGER
WITH MESOSCALE BOUNDARIES POSSIBLY MOVING INTO THIS AREA FROM MORE
WIDESPREAD ACTIVITY NEAR THE FRONTAL BOUNDARY. LOWS WILL REMAIN 10-
15 DEGREES ABOVE MID-APRIL CLIMO...WITH HUMID CONDITIONS AND CLOUDS
KEEPING MINIMUMS IN THE 65-70 DEGREE RANGE.

A PIECE OF SHORTWAVE ENERGY EMBEDDED IN THE SOUTHWEST FLOW ALOFT MAY
DEVELOP MORNING CONVECTION OVER WESTERN PORTIONS OF OUR REGION ON
TUESDAY. THIS ACTIVITY MAY BECOME WIDESPREAD AS IT MOVES TOWARDS
COASTAL LOCATIONS DURING THE AFTERNOON HOURS. WARMER OFFSHORE FLOW
SHOULD RESULT IN HIGHS REACHING THE 80S REGION-WIDE...BUT THIS IS
HIGHLY DEPENDENT ON TIMING OF DIURNAL CONVECTIVE DEVELOPMENT. AS LOW
PRESSURE MOVES OFFSHORE OF THE CAROLINAS ON TUESDAY EVENING...A
FRONTAL BOUNDARY IS PROGGED TO SINK SOUTHWARD INTO SOUTHEAST GA.
HOWEVER...SHORTWAVE ENERGY SHOULD DEPART OUR AREA...WITH DIURNAL
ACTIVITY WANING BY EARLY EVENING AND ONLY ISOLATED POPS USED
OVERNIGHT IN SOUTHEAST GA. LOWS WILL REMAIN IN THE 65-70 RANGE.

A SIMILAR WEATHER PATTERN WILL PREVAIL FOR WEDNESDAY...AS SHORTWAVE
ENERGY ADVECTS OVER OUR REGION AND A FRONTAL BOUNDARY STALLS OVER
SOUTHEAST GA DUE TO SURFACE RIDGING WEDGING SOUTHWARD FROM THE MID-
ATLANTIC STATES. WIDESPREAD MAINLY AFTERNOON AND EARLY EVENING
CONVECTION IS EXPECTED...PERHAPS WITH A FOCUS ALONG INTERSTATE 95
AND THE ST. JOHNS RIVER BASIN AS DEVELOPING LOW-LEVEL E/SE FLOW
PUSHES A SEA BREEZE INLAND. COASTAL HIGHS WILL LIKELY BE HELD TO THE
MID/UPPER 70S DUE TO THE SEA BREEZE...WITH HIGHS INLAND GENERALLY 80-
85. ADDITIONAL SHORTWAVE ENERGY MAY CONTINUE TO IMPACT OUR REGION ON
WEDNESDAY NIGHT...AND WE THUS LEFT SCATTERED POPS IN THE FORECAST
GRIDS...EXCEPT NUMEROUS NEAR THE ALTAMAHA RIVER ALONG THE FRONTAL
BOUNDARY. LOWS WILL REMAIN IN THE 60S.

.LONG TERM /THURSDAY THROUGH SUNDAY/...
A DEEP TROUGH WILL DROP SOUTHWARD FROM THE PACIFIC NORTHWEST INTO
THE ROCKIES ON THURS...AND WILL THEN TURN EASTWARD THROUGH THE
SOUTHERN PLAINS NEXT WEEKEND. THIS WEATHER PATTERN WILL KEEP A
PERSISTENT AND MOIST WEST/SOUTHWEST FLOW PATTERN IN PLACE LOCALLY.
MEANWHILE...A FRONTAL BOUNDARY WILL STALL OVER OUR REGION
THURS...AND WILL THEN LIFT NORTHWARD AS A WARM FRONT FRI WELL IN
ADVANCE OF AN APPROACHING COLD FRONT THAT IS PROGGED TO ENTER THE
SOUTHEASTERN STATES BY SAT. THIS WILL KEEP A RATHER WET FORECAST IN
PLACE...AS PERIODIC SHORTWAVE ENERGY MOVES ALONG THE NORTHERN GULF
COAST AND CROSSES OUR REGION. TIMING THIS ENERGY THIS FAR IN ADVANCE
IS DIFFICULT...AND WE WILL THUS USE A DIURNAL POP DISTRIBUTION IN
THE FORECAST GRIDS...WITH SCATTERED TO NUMEROUS MAINLY AFTERNOON AND
EVENING CONVECTION EXPECTED THURS WITH THE FRONTAL BOUNDARY
NEARBY...AND SCATTERED COVERAGE FOR FRI AND SAT. LONG-TERM MODELS
CONTINUE TO DISAGREE ON THE SPEED OF THE NEXT COLD FRONT THAT WILL
BE APPROACHING OUR AREA LATE NEXT WEEKEND FROM THE WEST. WILL KEEP
SCATTERED MAINLY DIURNAL-TYPE POPS IN PLACE FOR NEXT SUN UNTIL MORE
CONSISTENCY IS REACHED IN THE LONG TERM MODEL SOLUTIONS. HIGHS WILL
GENERALLY RANGE FROM THE MID/UPPER 70S OVER SOUTHEAST GA AND COASTAL
LOCATIONS TO THE LOW/MID 80S OVER INLAND NORTHEAST AND NORTH CENTRAL
FL THURS AND FRI...WARMING INTO THE 80S REGION-WIDE AHEAD OF THE
APPROACHING FRONT NEXT WEEKEND. LOWS WILL REMAIN IN THE 60S.

&&

.AVIATION...
LOW END VFR/AREAS OF MVFR CAN BE EXPECTED THIS AFTN INTO EARLY
EVENING WITH NUMEROUS SHOWERS AND ISOLATED TSTMS. WILL USE
PREVAILING -SHRA FOR MOST SITES...WITH VCTS FOR THE TSTMS.
ACTIVITY WILL DIMINISH THIS EVENING WITH VFR PREVAILING INTO
THE OVERNIGHT. SOME LOW CLOUDS WILL BE POSSIBLE LATE OVERNIGHT
INTO MONDAY MORNING...WITH MVFR LIKELY ESPECIALLY AT JAX/CRG/VQQ.

&&

.MARINE...
WINDS AND SEAS UNDER CAUTION CRITERIA CAN GENERALLY BE EXPECTED
THROUGH THE WEEK. SOUTH WINDS COULD APPROACH SCEC MONDAY NIGHT
INTO TUESDAY.

RIP CURRENTS: LOW RISK TODAY. LOW TO MODERATE RISK MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  65  82  66  83 /  60  70  40  60
SSI  66  76  68  79 /  60  60  50  50
JAX  68  84  69  83 /  60  70  40  60
SGJ  68  78  69  82 /  60  60  50  50
GNV  67  84  67  84 /  40  70  30  60
OCF  67  85  68  84 /  40  70  30  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/NELSON/GUILLET
Hazardous weather outlook, Apr 12, 1:55 PM EST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT SUN APR 12 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-131000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
255 PM EDT SUN APR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS WILL PREVAIL THIS AFTERNOON INTO
EVENING. THE STRONGER STORMS WILL VE CAPABLE OF PRODUCING GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL
CONTINUE OVER THE AREA MONDAY THROUGH SATURDAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Apr 12, 3:53 PM EST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
453 PM EDT SUN APR 12 2015

GAZ152-153-165-122145-
INLAND GLYNN GA-BRANTLEY GA-INLAND CAMDEN GA-
453 PM EDT SUN APR 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BRANTLEY...WEST
CENTRAL GLYNN AND NORTHWESTERN CAMDEN COUNTIES UNTIL 545 PM EDT...

AT 453 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF HICKOX...OR 8 MILES SOUTHEAST OF NAHUNTA...MOVING EAST
AT 10 MPH.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.

LOCATIONS IMPACTED INCLUDE...
WAYNESVILLE AND ATKINSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3107 8191 3124 8195 3127 8179 3109 8175
TIME...MOT...LOC 2053Z 263DEG 7KT 3113 8188

NELSON
Special weather statement, Apr 12, 3:59 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT SUN APR 12 2015

FLZ024-025-122145-
INLAND DUVAL FL-INLAND NASSAU FL-
459 PM EDT SUN APR 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DUVAL AND
NORTHWESTERN NASSAU COUNTIES UNTIL 545 PM EDT...

AT 458 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CALLAHAN...MOVING NORTH AT 15 MPH.

GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
HILLIARD...CALLAHAN...NASSAU VILLAGE-RATLIFF...KINGS FERRY AND
RATLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3045 8181 3051 8202 3058 8201 3066 8205
      3071 8204 3075 8204 3076 8201 3079 8202
      3078 8197 3083 8195 3081 8191 3083 8190
      3079 8187 3079 8181 3076 8178 3078 8177
      3074 8172 3075 8170 3074 8169
TIME...MOT...LOC 2058Z 192DEG 11KT 3057 8194

ENYEDI
Special weather statement, Apr 12, 4:03 PM EST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
503 PM EDT SUN APR 12 2015

FLZ036-037-040-122145-
ALACHUA FL-MARION FL-PUTNAM FL-
503 PM EDT SUN APR 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUTNAM...NORTH
CENTRAL MARION AND SOUTHEASTERN ALACHUA COUNTIES UNTIL 545 PM EDT...

AT 502 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FORT MCCOY...MOVING NORTH AT 15 MPH.

GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
FORT MCCOY...CITRA...HAWTHORNE...ORANGE SPRINGS...LOCHLOOSA AND HOG
VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2931 8193 2935 8216 2958 8212 2955 8183
TIME...MOT...LOC 2102Z 192DEG 11KT 2940 8200

ENYEDI
Special weather statement, Apr 12, 4:49 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
549 PM EDT SUN APR 12 2015

GAZ152-153-165-122230-
INLAND GLYNN GA-BRANTLEY GA-INLAND CAMDEN GA-
549 PM EDT SUN APR 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BRANTLEY...WEST
CENTRAL GLYNN AND NORTHWESTERN CAMDEN COUNTIES UNTIL 630 PM EDT...

AT 549 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAVERLY...OR 10 MILES SOUTHEAST OF NAHUNTA. THIS STORM WAS NEARLY
STATIONARY.

GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
WAVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3106 8173 3109 8189 3120 8189 3119 8170
TIME...MOT...LOC 2149Z 279DEG 4KT 3113 8182

ENYEDI
Special weather statement, Apr 12, 5:21 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
621 PM EDT SUN APR 12 2015

GAZ153-154-165-166-122300-
INLAND GLYNN GA-COASTAL CAMDEN GA-COASTAL GLYNN GA-INLAND CAMDEN GA-
621 PM EDT SUN APR 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GLYNN AND NORTHERN
CAMDEN COUNTIES UNTIL 700 PM EDT...

AT 621 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAVERLY...OR 9 MILES NORTH OF WOODBINE...MOVING SOUTHEAST AT 15 MPH.

GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...WAVERLY AND DOVER BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3107 8148 3108 8152 3107 8150 3106 8151
      3105 8149 3099 8152 3098 8156 3098 8160
      3097 8155 3094 8155 3104 8182 3119 8173
      3113 8151 3112 8151 3113 8150 3113 8148
      3112 8146
TIME...MOT...LOC 2221Z 294DEG 11KT 3110 8171

ENYEDI
Special weather statement, Apr 12, 6:08 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
708 PM EDT SUN APR 12 2015

GAZ153-154-165-166-130000-
INLAND GLYNN GA-COASTAL CAMDEN GA-COASTAL GLYNN GA-INLAND CAMDEN GA-
708 PM EDT SUN APR 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GLYNN AND
NORTHEASTERN CAMDEN COUNTIES UNTIL 800 PM EDT...

AT 707 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF WOODBINE...MOVING SOUTHEAST AT 15 MPH.

GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JEKYLL ISLAND AND DOVER BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3102 8143 3104 8143 3106 8149 3106 8151
      3103 8145 3102 8145 3097 8150 3099 8163
      3094 8143 3098 8141 3085 8142 3085 8143
      3096 8168 3112 8164 3108 8140 3100 8140
TIME...MOT...LOC 2307Z 297DEG 11KT 3102 8159

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Appling

When
April 12, 7:15 PM EST to April 13, 7:15 PM EST
Where
Appling County, 5.14 mi ENE of Baxley to 5.64 mi ENE of Baxley
Cause
Heavy Rain
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.800, -82.270

Areas of Appling county NE of Baxley were closed due to heavy flooding rainfall. Highway 144 NE of Baxley was impassable due to flood waters. Georgia Route 144 at Ellis Road had about 1 mile of water covering the road. The cost of property damaged was estimated for the event to be included in Storm Data. This values is likely an under estimate.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568537.